Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 11, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 1, 2011, 2:17 PM MDT. It took effect at Apr 2, 2011, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2011, 2:17 PM MDT (20:17 UTC)
- In effect from
- Apr 2, 2011, 12:00 PM MDT
- Expired
- Apr 2, 2011, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
093 WWUS75 KPIH 012017 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 217 PM MDT FRI APR 1 2011 IDZ017-020>022-021015- /O.NEW.KPIH.WI.Y.0011.110402T1800Z-110403T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS...MALAD... OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT... MALAD SUMMIT 217 PM MDT FRI APR 1 2011 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. * WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS APPROACHING 50 MPH. * TIMING: THE STRONGEST WINDS WILL OCCUR FROM EARLY AFTERNOON THROUGH EARLY EVENING. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY...MALAD... OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT... MALAD SUMMIT * IMPACTS: DRIVERS SHOULD BE CAUTIOUS OF SUDDEN STRONG GUSTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. AREAS UNDERGOING EARLY SPRING AGRICULTURE MAY EXPERIENCE REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
608 WWUS75 KPIH 020902 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 302 AM MDT SAT APR 2 2011 IDZ017-020>022-022100- /O.CON.KPIH.WI.Y.0011.110402T1800Z-110403T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS...MALAD... OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT... MALAD SUMMIT 302 AM MDT SAT APR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS APPROACHING 50 MPH. * TIMING: THE STRONGEST WINDS WILL OCCUR FROM EARLY AFTERNOON THROUGH EARLY EVENING. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY...MALAD... OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT... MALAD SUMMIT * IMPACTS: DRIVERS SHOULD BE CAUTIOUS OF SUDDEN STRONG GUSTS... ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. AREAS UNDERGOING EARLY SPRING AGRICULTURE MAY EXPERIENCE REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
302 WWUS75 KPIH 022051 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 251 PM MDT SAT APR 2 2011 IDZ020-030300- /O.UPG.KPIH.WI.Y.0011.000000T0000Z-110403T0300Z/ /O.NEW.KPIH.HW.W.0001.110402T2051Z-110403T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX 251 PM MDT SAT APR 2 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS HAVE INCREASED TO 45 TO 55 MPH ACROSS PORTIONS OF THE UPPER SNAKE PLAIN. GUSTS AROUND 60 MPH ARE POSSIBLE. * TIMING: THE STRONGEST WINDS WILL OCCUR THROUGH EARLY EVENING. * LOCATIONS INCLUDE: IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX * IMPACTS: DRIVERS SHOULD BE CAUTIOUS OF SUDDEN STRONG GUSTS... ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. AREAS UNDERGOING EARLY SPRING AGRICULTURE MAY EXPERIENCE REDUCED VISIBILITIES DUE TO BLOWING DUST. THE STRONGEST WINDS WILL LIKELY OCCUR OVER THE ARCO DESERT AND ALONG INTERSTATE 15 BETWEEN IDAHO FALLS AND DUBOIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ017-021-022-030300- /O.CON.KPIH.WI.Y.0011.000000T0000Z-110403T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...MASSACRE ROCKS...MALAD...OAKLEY... CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT 251 PM MDT SAT APR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED WITH GUSTS APPROACHING 50 MPH. * TIMING: THE STRONGEST WINDS WILL OCCUR THROUGH EARLY EVENING. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... BURLEY...RUPERT...SHOSHONE...CAREY...MALAD...OAKLEY... CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT... MALAD SUMMIT * IMPACTS: DRIVERS SHOULD BE CAUTIOUS OF SUDDEN STRONG GUSTS... ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. AREAS UNDERGOING EARLY SPRING AGRICULTURE MAY EXPERIENCE REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
372 WWUS75 KPIH 030247 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 847 PM MDT SAT APR 2 2011 IDZ020-030400- /O.EXP.KPIH.HW.W.0001.000000T0000Z-110403T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX 847 PM MDT SAT APR 2 2011 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... WINDS WILL CONTINUE TO WEAKEN THROUGHOUT THE NIGHT. THUS...THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. $$ IDZ017-021-022-030400- /O.EXP.KPIH.WI.Y.0011.000000T0000Z-110403T0300Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...MASSACRE ROCKS...MALAD...OAKLEY... CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT 847 PM MDT SAT APR 2 2011 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... WINDS WILL CONTINUE TO WEAKEN THOUGHOUT THE NIGHT. THUS...THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 1, 2:17 PM MDT, 0 minutes earlier.
Area forecast discussion, Apr 1, 2:17 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 217 PM MDT FRI APR 1 2011 .SHORT TERM...TONIGHT THROUGH MONDAY. UPPER RIDGE IN PLACE TODAY WITH MAINLY HIGH CLOUDS MOST AREAS. BIG CHANGE COMING AGAIN FOR SATURDAY WITH STRONG PACIFIC TROUGH MOVING THROUGH THE REGION. SURFACE COLD FRONT POISED TO PASS THROUGH DURING THE AFTERNOON HOURS. AIRMASS AHEAD OF THE FRONT QUITE WARM. BOTH NAM AND GFS PAINT WEAK INSTABILITY ACROSS EASTERN HALF OF THE FORECAST AREA...ENOUGH TO WARRANT CONTINUATION OF SLIGHT CHANCE THUNDERSTORMS. VERY STRONG TEMP AND PRESSURE GRADIENT BEHIND THE FRONT INDICATES POTENTIAL FOR VERY STRONG WINDS ACROSS THE REGION. 250MB JET DIRECTLY OVERHEAD WITH FAVORABLE POSITIONING OF SURFACE LOW AND GOOD MID LEVEL SUPPORT. ALL GUIDANCE POINTING TO HIGH CONFIDENCE OF AT LEAST 30 MPH WINDS THROUGH MUCH OF THE SNAKE PLAIN BUT SOME INDICATION THAT PORTIONS OF THE REGION WILL SEE 40 MPH OR GREATER SUSTAINED. WILL OPEN WITH A WIND ADVISORY FOR 18Z TO 03Z DURING THE BEST TIME FOR STRONG WINDS...AND LEAVE TO FOLLOWING SHIFTS TO UPGRADE SOME OR ALL TO HIGH WIND WARNING IF NECESSARY. SYSTEM DOES MOVE THROUGH FAIRLY QUICKLY SO SNOW AMOUNTS NOT REALLY A CONCERN ESPECIALLY GIVEN HIGH SNOW LEVELS TO START. AIRMASS DOES COOL OFF ENOUGH TO KEEP SNOW LEVELS VERY CLOSE TO VALLEY FLOORS INTO SUNDAY BUT PRECIP FOCUS MAY ONLY LINGER IN THE HIGHER ELEVATIONS UNTIL UPPER TROUGH AXIS FINALLY PASSES THROUGH THE REGION MIDDAY SUNDAY. REMAINDER OF THE SHORT TERM DOMINATED BY COOL NORTHWEST FLOW WHICH WILL KEEP TEMPS BLOW NORMAL BUT CONDITIONS SHOULD STAY RELATIVELY DRY. DMH .LONG TERM...MONDAY NIGHT THROUGH NEXT FRIDAY. THE MODELS CONTINUE TO SHOW LARGE VARIATIONS ON RESOLVING THE PATTERN FOR THE MIDDLE AND END OF NEXT WEEK. FOR TUESDAY...THERE MIGHT BE SOME GOOD AGREEMENT ON MORE FLAT AND ZONAL FLOW FOR THE STATE...PUTTING SOME CHANCE OF RAIN/HIGH MOUNTAIN SNOW MAINLY ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. IT WILL ALSO BREEZY ACROSS EASTERN IDAHO AS WELL FOR THAT DAY. BEYOND THAT...HAVE PRETTY MUCH KEPT THE FORECAST THE SAME AS PREVIOUS SHIFTS WITH SOME RAIN AND SNOW IN THE PICTURE...RIGHT AROUND CLIMATOLOGY FOR EARLY APRIL. TEMPERATURES LEANED TOWARD THE ECMWF WHICH WAS COOLER THAN THE GFS DUE TO THE SYSTEM BEING MORE ON TOP OF US VERSUS ALONG THE WEST COAST. KEYES && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH MOST OF TONIGHT. ON SATURDAY...A SYSTEM WILL MOVE NORTHWEST TO SOUTHEAST ACROSS THE AREA. WE WILL SEE GUSTY SOUTHERLY WINDS AHEAD OF IT...SWITCHING TO VERY STRONG WESTERLY WINDS BEHIND IT WE COULD EASILY SUSTAINED WINDS IN EXCESS OF 30 KTS. AS THE SYSTEM MOVES THROUGH...SHOWERS AND AFTERNOON THUNDERSTORMS ARE LIKELY ACROSS THE AREA. CEILINGS WILL LOWER BUT SHOULD REMAIN VFR UNLESS YOU ARE UNDER HEAVIER PRECIPITATION THAT WOULD DROP THINGS INTO LIKELY MVFR. WITH STRONGER STORMS TOMORROW...WE COULD SEE VERY STRONG WIND GUSTS AT TIMES. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TO 9 PM MDT SATURDAY IDZ017-020>022. &&
Hazardous weather outlook, Apr 1, 4:43 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 443 AM MDT FRI APR 1 2011 IDZ017>025-031-032-021045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 443 AM MDT FRI APR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE ALOFT WILL ALLOW FOR TEMPERATURES 10 TO 15 DEGREES ABOVE NORMAL TODAY ACROSS THE AREA. THIS WILL AIDE IN MELTING AT LOWER TO MID ELEVATIONS. LOOK FOR INCREASED FLOW IN RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY INTO SUNDAY. LOOK FOR HIGH SNOW LEVELS EARLY SATURDAY ALLOWING FOR SIGNIFICANT RAINFALL ON SNOW PACKS. THIS WILL INCREASE FLOW IN RIVERS AND STREAMS EVEN MORE. MODERATE TO HEAVY SNOW FALL AT HIGHER ELEVATIONS IS POSSIBLE. IN ADDITION TO SIGNIFICANT PRECIPITATION...THIS SYSTEM WILL BRING STRONG WINDS ACROSS THE AREA SATURDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.